MAUDE Adverse Event Report: ARTHREX, INC. EXCALIBUR, CURVED, HL 4.2MM X 19CM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. EXCALIBUR, CURVED, HL 4.2MM X 19CM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number EXCALIBUR, CURVED, HL 4.2MM X 19CM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during surgery the arthrex device ar-6420cex was used.During the shaver process it was noticed that metal abrasions of the device came inside the joint.The surgeon tried to suction the abrasions but he can't confirm that there are no micro parts of the metal remaining inside the patient.No further information received from the customer.
 
Additional Manufacturer Narrative
Complaint confirmed.The returned curved excalibur ar-6420cex was visually inspected, showing horizontal marks/grooves on the di of the outer tube.This is consistent with a site of metal debris production.A most likely cause is excessive force or prying/leveraging the device during use, as further evidenced by damage to the proximal end of the shrink tubing.

Brand Name
EXCALIBUR, CURVED, HL 4.2MM X 19CM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9141765
Report Number1220246-2019-01339
Device Sequence Number2739963
Product Code LXH
UDI-Device Identifier00888867039209
UDI-Public00888867039209
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberEXCALIBUR, CURVED, HL 4.2MM X 19CM
Device Catalogue NumberAR-6420CEX
Device Lot Number10321067
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/13/2019
Supplement Date Received by Manufacturer09/13/2019
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date11/21/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;